I know I hear a lot of people saying how well this medication is but I just don't see it I had taken oc 60mg 3 times a day and that did so much more for my pain. I have been through two back surgeries and had taken three 60s a day for a few years so my tolerance level is outrageous I have to have my doctor change it to three a day along with 10mg opana ir for break through pain which now I take roxicodone 15mg 2 hours after taking the 40mg opana er. within 8 hours I am suffering withdrawls with this medication I smell something like burnt hair only worse a lot worse and the only thing I can do is take another 40 toget rid of the symptoms I know this is supposed to be a 12 hour extended release system but not for me and I was just wandering if anyone else was having the same problem with the 40mg opana er or if my tolerance level is just that high now because of all the heavy meds my doctors have put me on feed back would be appreciated.
The brain and body gets used to opiates really fast and it builds a tolerance to the quickly. You may also have had a deterioration is your condition that you and the doctor are unaware of now. If you haven't recently had tests to see if you have deteriorated, that is your next logical step. If you have and it didn't show anything, then you do need to talk to the doctor. If it were me, I would get referrals to a second doctor for a second opinion and to see if there is anything else that can help. I hate you are going thru this and will keep you in my Prayers and hope you get relief very soon. Do mention to him the smell you are experiencing as well.
I, like you, have a very high tolerance, 3 back surgeries, the last one included 22 ounces of titanium. I went through something similar. I found that cure is actually not more meds, but less. U will suffer withdrawls a few days, but u have to sorta clear your system out. U will find if you can do this that, your meds will actually work better for you.
Maybe ask your Dr. To help with the withdrawl symptoms with a drug call clonodine. It really helps, you just have to make sure you have been taking it for a few days before any changes are made to your pain meds.
I go through withdrawl in as little as 4-5 hrs after taking it. I take 2 roxicodone 30mg tablets every three hours also, for break through pain. I had had a back surgery in march 2010 and in July of same year I was diagnosed with stage II A B cervical cancer with lymph node involvement. So I am in constant pain and cannot seem to get it under control.
Regarding going thru withdrawals within 4 - 8 hours are you both on the Opana or the Opana ER ? If you take the Opana ER you should not be going thru withdrawals. The Opana ER if taken for a length of a time should be built up in your system were you should not have actual withdrawel symptoms that quickly.
I understand if you are talking about the pain returns before the 12 hours. That would just mean that you need your dosages changed.. I have been on Opana ER for 6 years & have never had that problem. I hope you all get some relief soon.
I was having the same problem as you are. after 8 hrs the opana quit working and I'd have to take my 2nd one. the Dr added 10mg opana 2 times a with it. took about 2 Weeks to finally get in my system enough to help. its just a tolerrence . i found it actually works best with short term meds such as oxycodone for breakthrough pain. i finally weined myself down off the opana which was not fun but it was worth it. I have neuropathy plus fibrio.and was in pain 24/7. since getting off the opanai feel better on new meds. my Dr I'd trying Me on methadone tablets along with oxycodone for breakthrough pain. i have been on all class 4narcotics., these do far have been by far the best treatment. i don't no if its because i weined down or its just working better. I'll no in a month. this us a new treatment for me. maybe that's a thought for you since the opanas wearing iff do soon like it was for me. just wein down, start over.
it sounds hard, it kinda is, but it is worth it when everything stops working. might not be so bad. ask your dr what he thinks. that's what i did and i'm finally as pain free as i can be and feel allot better these days after months of hell and yrs if just so many narcotics and the drs uping them in doses that it was crazy high. good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Oct 2011 • 3 answers
Posted 4 Dec 2011 • 3 answers
Posted 23 Feb 2012 • 1 answer
Posted 30 Nov 2016 • 0 answers
Posted 2 days 14 hours ago • 1 answer